MAUDE Adverse Event Report: K2M, INC. MESA RAIL / ROD PULLER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. MESA RAIL / ROD PULLER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 6201-90050
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that a mesa rail/rod puller appeared "pinched" during pre-operative device inspection.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.
 
Additional Manufacturer Narrative
The device was inspected and the inner shaft distal tips were bent inward.Superficial wear was found on the outer shaft tips and on the handles.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history was reviewed and two similar complaints for the reported catalogue number were identified.It is unknown under what condition the device was used in when the deformation occurred.There is presence of wear on the device.It is likely the deformation occurred from excessive force applied during a previous surgery, improper assembly/disassembly of the instrument, and/or rough handling.
 
Event or Problem Description

Brand Name
MESA RAIL / ROD PULLER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13455991
Report Number3004774118-2022-00048
Device Sequence Number12023655
Product Code LXH
UDI-Device Identifier10888857171220
UDI-Public10888857171220
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6201-90050
Device Lot NumberNHWV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown